Format

Send to:

Choose Destination
See comment in PubMed Commons below
Math Biosci. 2011 Jun;231(2):99-104. doi: 10.1016/j.mbs.2011.02.006. Epub 2011 Feb 19.

Moment closure approximations for stochastic kinetic models with rational rate laws.

Author information

  • 1School of Mathematics & Statistics, Newcastle University, Newcastle upon Tyne, NE1 7RU, United Kingdom.

Abstract

Stochastic models are often used when modelling chemical species that have low numbers of molecules. However, as these models become large, it can become computationally expensive to simulate even a single realisation of the system since even efficient simulation techniques have a high computational cost. One possible technique to approximate the stochastic system is moment closure. The moment closure approximation is used to provide analytic approximations to non-linear stochastic models. Until now, this approximation has only been applied to models with polynomial rate laws. In this paper we extend the moment closure method to cover models with rational rate laws.

Copyright © 2011 Elsevier Inc. All rights reserved.

PMID:
21338614
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk